Psych Central

Go Back   Forums at Psych Central > Treatments and Self-Care Strategies > Psychiatric Medications



advertisement
Reply
Thread Tools Display Modes
Unread 01-07-2008, 07:47 PM   #1
Member
 
need2move4ward's Avatar
need2move4ward has no updates.
 
Member Since: Nov 2007
Location: USA
Posts: 88
5 yr Member
Default Worries of Medications on YOUR Heart?

Do any of you worry about the effect that psychiatric medications have had or are having on your heart?
I have been on and off many different psychiatric medications since 1995 (13 years) and wonder if these affect my heart/cardiac system more than smoking cigarettes have in the last 9-13 years?

Please, any and all input would be so helpful.
I really wonder about our hearts in a physical sense from these medications---everything from Prozac to Xanax to Lamictal?
need2move4ward is offline   Reply With Quote
Unread 01-07-2008, 10:50 PM   #2
Moderator
Community Support Team
 
splitimage's Avatar
splitimage Doing intesive therapy - My brain hurts.
 
Member Since: Mar 2006
Location: Ontario, Canada
Posts: 6,542 (SuperPoster!)
My Mood:

8 yr Member
5 hugs
given
PC PoohBah!
Default Re: Worries of Medications on YOUR Heart?

I'm on a high dosage of Effexor XR and have been repeatedly warned by my pharmacist that the dosage I'm on puts me at increased risk for heart arrythmyias (sp?)

--splitimage
__________________


"I danced in the morning when the world was begun. I danced in the moon and the stars and the sun". From my favorite hymn.

Please visit my recovery blog: http://www.backfromthesidelines.com
You can now subscribe to my blog and get automatic updates whenever I write a new post - approximately once a week. Just go to the site, and enter your email address, in the box on the bottom right hand side of the main page.
splitimage is online now   Reply With Quote
Unread 01-08-2008, 05:15 PM   #3
Member
 
need2move4ward's Avatar
need2move4ward has no updates.
 
Member Since: Nov 2007
Location: USA
Posts: 88
5 yr Member
Default Re: Worries of Medications on YOUR Heart?

</font><blockquote><div id="quote"><font class="small">Quote:</font>
splitimage said:
I'm on a high dosage of Effexor XR and have been repeatedly warned by my pharmacist that the dosage I'm on puts me at increased risk for heart arrythmyias (sp?)

--splitimage

</div></font></blockquote><font class="post">
I hear you there. What dosage are you on?
need2move4ward is offline   Reply With Quote
Unread 01-08-2008, 09:15 PM   #4
Grand Member
Danialla has no updates.
 
Member Since: Jan 2006
Posts: 841
8 yr Member PC PoohBah!
Default Re: Worries of Medications on YOUR Heart?

I have been on 600 mgs of Effexor XR for almost 4 yrs.

My blood pressure would increase when I increased my dose but then would settle back down. I am 50 and my BP is about 135/90. My regular doc seems okay with that....

Take care!
Danialla is offline   Reply With Quote
Unread 01-09-2008, 12:16 AM   #5
Moderator
Community Support Team
 
splitimage's Avatar
splitimage Doing intesive therapy - My brain hurts.
 
Member Since: Mar 2006
Location: Ontario, Canada
Posts: 6,542 (SuperPoster!)
My Mood:

8 yr Member
5 hugs
given
PC PoohBah!
Default Re: Worries of Medications on YOUR Heart?

I'm on 375 mg a day. But my blood pressure is pretty low. Last time it was checked it was 90/58.
__________________


"I danced in the morning when the world was begun. I danced in the moon and the stars and the sun". From my favorite hymn.

Please visit my recovery blog: http://www.backfromthesidelines.com
You can now subscribe to my blog and get automatic updates whenever I write a new post - approximately once a week. Just go to the site, and enter your email address, in the box on the bottom right hand side of the main page.
splitimage is online now   Reply With Quote
Unread 01-09-2008, 11:19 AM   #6
Wise Elder
 
Rhapsody's Avatar
Rhapsody LoVe Hurts
 
Member Since: Jan 2006
Location: Florida
Posts: 9,920 (SuperPoster!)
My Mood:

8 yr Member PC PoohBah!
Default Re: Worries of Medications on YOUR Heart?

</font><blockquote><div id="quote"><font class="small">Quote:</font>
need2move4ward said:
Do any of you worry about the effect that psychiatric medications have had or are having on your heart?


</div></font></blockquote><font class="post">


I guess I do not worry about the medicines I need to take to have a better quality of living...... for if it is not the heart, then it is the nervous system, your kidney or the liver - all of which could have severe consequences to them.

But them again - my RA effects all those organs all by its self when I am having a bad flare up that last longer than a week..... its a no win situation all around imo.
Rhapsody is offline   Reply With Quote
Reply

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off

Similar Threads
Thread Thread Starter Forum Replies Last Post
Worries about therapist kessa19 Clyde's Corner 10 03-22-2008 12:14 AM
worries blueflower Eating Disorders 0 01-31-2007 04:26 PM
GEODON Worries crackednfragile Psychiatric Medications 12 06-26-2006 10:53 PM
Hey, all, so nobody worries inkblot Other Mental Health Discussion 9 05-08-2004 09:18 AM


All times are GMT -5. The time now is 05:45 PM.


Powered by vBulletin® — Copyright © 2000 - 2014, Jelsoft Enterprises Ltd.
">

advertisement

 

The material on this site is for informational purposes only, and is not a substitute for medical advice,
diagnosis or treatment provided by a qualified health care provider.
Always consult your doctor or mental health professional before trying anything you read here.

 

HomeAbout UsContact UsPrivacy PolicyTerms of UseDisclaimer
Forums HomeCommunity Guidelines Help

Helplines and Lifelines
eTrust Pro Certified